Alert archive / California / High Wind Warnings in 2017
High Wind Warning 5, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Sep 20, 2017, 5:24 PM PDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2017, 5:24 PM PDT (00:24 UTC)
- Expired
- Sep 21, 2017, 6:57 PM PDT
- In force
- 26 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
008 WWUS76 KHNX 210024 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 524 PM PDT Wed Sep 20 2017 CAZ095-098-099-210830- /O.NEW.KHNX.HW.W.0005.170921T0024Z-170922T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 524 PM PDT Wed Sep 20 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM PDT THURSDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect until 11 PM PDT Thursday. * WINDS...West 40 to 50 mph with gusts up to 75 mph. Especially for the Highway 58, 14, 395 corridors and below wind favored passes and canyons. * TIMING...Tonight through tomorrow night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Semi tractor trailers should avoid these areas. Blowing dust and sand will be possible, and could lower visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Andersen CAZ089-091-210830- /O.NEW.KHNX.WI.Y.0024.170921T0024Z-170922T0600Z/ West Central San Joaquin Valley-Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Hanford, Lemoore, Avenal, and Corcoran 524 PM PDT Wed Sep 20 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THURSDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 11 PM PDT Thursday. * WINDS...West to Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Tonight through tomorrow night. * IMPACTS...Gusty winds could blow down tree limbs and unsecured outdoor furniture and canopies. With the strongest winds, blowing dust could lower visibilities making travel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Andersen
3 follow-up statements
813 WWUS76 KHNX 210851 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 151 AM PDT Thu Sep 21 2017 CAZ095-098-099-211800- /O.CON.KHNX.HW.W.0005.000000T0000Z-170922T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 151 AM PDT Thu Sep 21 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 40 to 50 mph with gusts up to 75 mph. Especially for the Highway 58, 14, 395 corridors and below wind favored passes and canyons. * TIMING...Continuing into late evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Semi tractor trailers should avoid these areas. Blowing dust and sand will be possible, and could lower visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ089-091-211800- /O.CON.KHNX.WI.Y.0024.000000T0000Z-170922T0600Z/ West Central San Joaquin Valley-Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Hanford, Lemoore, Avenal, and Corcoran 151 AM PDT Thu Sep 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West to Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Continuing into this evening. * IMPACTS...Gusty winds could blow down tree limbs and unsecured outdoor furniture and canopies. With the strongest winds, blowing dust could lower visibilities making travel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
302 WWUS76 KHNX 211750 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1050 AM PDT Thu Sep 21 2017 CAZ095-098-099-220200- /O.CON.KHNX.HW.W.0005.000000T0000Z-170922T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1050 AM PDT Thu Sep 21 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West 40 to 50 mph with gusts up to 75 mph. Especially for the Highway 58, 14, 395 corridors and below wind favored passes and canyons. * TIMING...Increasing by early afternoon and continuing into late evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Semi tractor trailers should avoid these areas. Blowing dust and sand will be possible, and could lower visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ089-091-220200- /O.CON.KHNX.WI.Y.0024.000000T0000Z-170922T0600Z/ West Central San Joaquin Valley-Southwestern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Hanford, Lemoore, Avenal, and Corcoran 1050 AM PDT Thu Sep 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...West to Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Increasing by early afternoon and continuing into late evening. * IMPACTS...Gusty winds could blow down tree limbs and unsecured outdoor furniture and canopies. With the strongest winds, blowing dust could lower visibilities making travel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
624 WWUS76 KHNX 220157 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 657 PM PDT Thu Sep 21 2017 CAZ095-098-099-220300- /O.CAN.KHNX.HW.W.0005.000000T0000Z-170922T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- 657 PM PDT Thu Sep 21 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Hanford has cancelled the High Wind Warning. Winds have decreased below warning criteria and will continue to decrease this evening across the Kern County Mountains and Deserts. $$ CAZ089-091-220300- /O.CAN.KHNX.WI.Y.0024.000000T0000Z-170922T0600Z/ West Central San Joaquin Valley-Southwestern San Joaquin Valley- 657 PM PDT Thu Sep 21 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory. Winds have decreased below advisory criteria and will continue to decrease this evening across the West Side of the San Joaquin Valley. $$ Molina
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Sep 20, 3:05 PM PDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 20, 3:05 PM PDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 305 PM PDT Wed Sep 20 2017 .SYNOPSIS... Below normal temperatures will continue this week with further cooling on Thursday. Breezy conditions will continue through Thursday with gusty winds through and below mountain passes. Showers are possible over the mountains Wednesday night through Friday with light snow above 8000 feet. A warming trend is expected this weekend through the middle of next week with mostly clear skies. && .DISCUSSION... A strong upper trough will push inland tonight and Thursday bringing a re-enforcing shot of cooler air along with breezy conditions through Thursday across most of our area. Highs in the San Joaquin Valley Thursday will be 5 to 10 degrees cooler than Wednesday, while Sierra and Kern desert locations will be 10 to 20 degrees cooler. This system will also bring another period of breezy to locally windy conditions to the Kern County mountains and desert as well as a brief shot of precipitation to the Southern Sierra Nevada mainly north of Kings Canyon. Precipitation amounts up to a quarter inch are possible in the southern Sierra Nevada north of Kings Canyon. Snow levels are expected to be around 11000 feet at the onset of precipitation later this evening lowering to around 7000 feet by Thursday afternoon. 1-2 inches of snow is possible along the higher peaks in the southern Sierra Nevada. The trough is progged to remain over CA on Friday as the main upper low center lifts slowly northward. Temperatures will remain much below normal on Friday and there will be enough instability along the Southern Sierra crest Friday afternoon and evening for a few snow showers. Temperatures will recover over the weekend as the trough moves east and high pressure builds inland. The medium range models are in good agreement with an upper ridge strengthening over CA through the middle of next week. This will result in temperatures rising to slightly above normal values by next Tuesday. There is little in the way of moisture from Saturday onward so expect dry weather to prevail from the weekend through the middle of next week. && .AVIATION... Showers spreading over the southern Sierra Nevada and Kern County mountains after 00Z Thursday, bringing areas of MVFR and local terrain obscurations. Otherwise, VFR conditions can be expected over the Central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Bentzien avn/fw...Lynott synopsis...Bentzien weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 5:24 PM PDT | Wind Advisory | HNX | 26 hr |
Nearby
High Wind Warnings in California, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.